Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 69, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 26, 2011, 5:41 PM EDT for Frederick County, Shenandoah County, Virginia; Hardy County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 5:41 PM EDT (21:41 UTC)
- Expired
- May 26, 2011, 6:12 PM EDT
- In force
- 31 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, VA, Shenandoah County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
475 WFUS51 KLWX 262141 TORLWX VAC069-171-WVC031-262230- /O.NEW.KLWX.TO.W.0069.110526T2141Z-110526T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 541 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... HARDY COUNTY IN EASTERN WEST VIRGINIA... FREDERICK COUNTY IN NORTHWEST VIRGINIA... * UNTIL 630 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL HARDY COUNTY...OR 10 MILES SOUTHEAST OF MOOREFIELD...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PERRY... MCCAULEY... WARDENSVILLE... TOMS BROOK... MAURERTOWN... STAR TANNERY... FISHERS HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE COVER NOW. && LAT...LON 3912 7836 3890 7836 3891 7890 3902 7891 TIME...MOT...LOC 2141Z 259DEG 30KT 3898 7879 $$ HTS
2 follow-up statements
391 WWUS51 KLWX 262157 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 PM EDT THU MAY 26 2011 VAC069-171-WVC031-262230- /O.CON.KLWX.TO.W.0069.000000T0000Z-110526T2230Z/ SHENANDOAH VA-HARDY WV-FREDERICK VA- 557 PM EDT THU MAY 26 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR FREDERICK...HARDY AND SHENANDOAH COUNTIES... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 13 MILES NORTHEAST OF MATHIAS...OR 16 MILES EAST OF MOOREFIELD...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAURERTOWN... TOMS BROOK... STAR TANNERY... FISHERS HILL... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE COVER NOW. && LAT...LON 3912 7836 3890 7836 3895 7873 3904 7875 TIME...MOT...LOC 2157Z 259DEG 30KT 3902 7864 $$ HTS
238 WWUS51 KLWX 262212 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 612 PM EDT THU MAY 26 2011 VAC069-171-WVC031-262221- /O.CAN.KLWX.TO.W.0069.000000T0000Z-110526T2230Z/ SHENANDOAH VA-HARDY WV-FREDERICK VA- 612 PM EDT THU MAY 26 2011 ...THE TORNADO WARNING IS CANCELLED FOR FREDERICK...HARDY AND SHENANDOAH COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING NO LONGER EXHIBITS ROTATION. THUS THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IN ADDITION...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR A PORTION OF THE AREA. LAT...LON 3912 7836 3890 7836 3895 7873 3904 7875 TIME...MOT...LOC 2211Z 259DEG 30KT 3904 7849 $$ HTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 26, 5:23 PM EDT, 18 minutes earlier.
Area forecast discussion, May 26, 5:23 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT THU MAY 26 2011
.SYNOPSIS...
LOW PRESSURE OVER INDIANA WILL SLOWLY WEAKEN AS IT MOVES
NORTHEAST INTO FRIDAY. SUBTROPICAL AIR FROM HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL EXPAND WESTWARD INTO THE MID-ATLANTIC REGION
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH EXTENDED TO THE BLUE RIDGE. A SLOW BUT
STEADY PROGRESS OF THIS LINE ON CONVECTION. INDIVIDUAL CELLS
MOVING NNE...BUT THE LINE AS A WHOLE MAKING A SLOW TREK GENERALLY
EWD. HIGH CAPE ENVIRONMENT AND MODERATE-HIGH SHEAR...SO SUPERCELL
DEVELOPMENT IS FAVORED IN A HANDFULL OF STORMS /AS WE HAVE SEEN
OVER THE PAST COUPLE OF HRS/. THE SUN SETTING WILL HELP TO LESSEN
THESE PARAMETERS...BUT ONLY GRADUALLY.
FROM PREV DISC...
SEVERE THUNDERSTORM WATCH 381 IN EFFECT FOR OUR WESTERN FIVE
COUNTIES /ALLEGANY MD DOWN TO HIGHLAND VA/ UNTIL 01Z. AMPLE
MOISTURE AND INSTABILITY IS OUT THERE...QUESTION WAS WITH A
FORCING MECHANISM. THE GREATEST TERRAIN FORCING IS ALONG THE
ALLEGHENY FRONT...WHERE SCATTERED THUNDERSTORMS HAVE POPPED.
ALSO...A BOUNDARY FROM REMNANTS OF THE MORNING ACTIVITY FROM WV IS
APPARENT ACROSS THE NORTHERN SHEN VLY. A THUNDERSTORM HAS POPPED
ALONG THE CLARKE/JEFFERSON CO LINE. OTHER TCU ARE VISIBLE HERE AT
LWX...A WATCH FOR THE BLUE RIDGE AND WEST MAY BE NECESSARY HERE
SHORTLY. WITH BULK SHEAR IN EXCESS OF 40 KT WEST OF THE BLUE
RIDGE...SUPER CELLS ARE POSSIBLE...MAIN THREATS ARE DAMAGING WINDS
AND LARGE HAIL.
FARTHER EAST OF THE BLUE RIDGE...PRESENCE OF HIGH OFF THE COAST IS
MAINTAINING CAP ATTM. THERE IS A WEALTH OF INSTABILITY...AND WITH
70F DEWPOINTS PLENTY OF MOISTURE. NO WATCH EAST OF THE BLUE RIDGE IS
EXPECTED ATTM.
VORT LOBE LIFTING NORTH-NORTHEAST FROM ERN KY/WRN WV MAY PROVIDE
ADDITIONAL FORCING...THOUGH A GOOD AMOUNT OF EASTWARD PROPAGATION
WOULD HAVE TO TAKE PLACE FOR THAT WAVE TO AFFECT THE POTOMAC
HIGHLANDS.
THROUGH TONIGHT...WEAKENING LOW PRESSURE WILL TRACK NORTHEAST FROM
THE WRN OH VLY TO THE ERN GREAT LAKES. FORCING AHEAD OF THIS LOW
INTO THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID ATLANTIC
ALLOWS FOR LIKELY POPS ACROSS THE POTOMAC HIGHLANDS WITH DECREASING
CHANCES TO THE EAST SINCE THE FORCING WILL REMAIN ALONG THE CENTRAL
APPALACHIANS INTO FRIDAY. FOCUSED POPS WEST OF THE BLUE RIDGE AFTER
MIDNIGHT GIVEN HIGH-RES GUIDANCE BRINGING ACTIVITY ACROSS THE
ALLEGHENY FRONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY AFTERNOON LOOKS TO HAVE CONVERGENCE FROM THE REMNANT BOUNDARY
THAT WILL BE DRIFTING EAST...ALONG WITH PEAK HEATING TO TRIGGERS
SHOWERS AND THUNDERSTORMS...WENT WITH LIKELIES FROM THE LEE OF THE
BLUE RIDGE AND WEST...CHANCES THRU THE BAY. A SLIGHT RISK FOR SEVERE
WX IS PROGGED AGAIN...DID NOT GO WITH SEVERE WORDING YET.
SLY FLOW AGAIN FRIDAY AND WITH MAX TEMPS IN THE UPPER 80S /LESS THAN
TODAY DUE TO MORE CLOUDS/. A BAY BREEZE COULD ALSO PROVIDE A FOCUS
FOR CONVECTIVE DEVELOPMENT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AREA WL BE UNDER AN UNSTABLE AIR MASS FRI EVE. CAPES OVR 1000 PSBL
FRI EVE. WINDS FIELD NOT GREAT. THE NRN PART OF THE AREA IS IN A
SLT WATCH INTO FRI EVE. MOST LKLY THREATS WOULD BE STRAIGHT LN
WINDS AND HAIL.
AFTR THAT...MEM DAY WKND..THE UNOFFICIAL START OF SUMMER...WL
USHER IN AN OFFICAL TASTE OF SUMMERTIME WX. CONVECTIVE CHCS
DIMINISH...AFTN POP UP STORMS OVR THE MTNS ON SAT THE MAIN
PSBLTY..BUT AFTR THAT THE 594 RIDGE SHOULD KEEP ALL CONVCTN
SUPPRESSED FOR SUN AND MON. TUE FOR THAT MATTER AS WELL.
WHEN I WENT OUT TO TAKE AN OB EARLIER TDA IT WAS OBVIOUS THAT THE
AIR MASS IS CHANGING - 1ST TIME THIS YR I RECALL SEEING
SIGNIFICANT HZ IN THE AIR. AT 2 PM THE 3 MAJOR AIRPORTS WERE ALL
WITHIN A DEG OR TWO OF 90..WHICH HAS YET TO BE REACHED AT ANY SITE
SO FAR THIS YR. BUT IT LOOKS LK IT WL BE REACHED MON/TUE/WED AS
THE ABOVEMENTIONED RDG PARKS OVR THE ERN U.S.
A WK CD FNT IS PROGGED BY THE MDLS TO SLOWLY PUSH INTO THE MID
ATLC NEXT WED OR THU. BUT GIVEN THE HEAT WE'LL XPRNC ERLY IN THE
WK COMPOUNDED W/ THE FACT THAT THROUGHOUT THE YRS HERE MDLS HV
HAD TROUBLE W/ THE TIMING OF FNTS MULTI-DAYS IN ADVNC (IE - USUALLY
FROPAS ARE LATER IF AT ALL). DUE TO THIS I'M REFRAINING FM MORE
THAN SLT CHC POPS DURG THE MDL OF NEXT WK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A WEAK FRONT WILL CROSS THE CENTRAL APPALACHIANS AND INTO THE MID
ATLANTIC LATE TONIGHT THROUGH FRIDAY. SCATTERED LATE AFTERNOON/EARLY
EVENING ACTIVITY ALONG AND WEST OF THE BLUE RIDGE. MOST THUNDERSTORMS
WILL REMAIN NORTH/WEST OF THE BALTIMORE-WASHINGTON METRO AREA
UNTIL FRIDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS POSSIBLE
WITH ANY ACTIVITY THROUGH THE TAF PERIOD. SLY FLOW GUSTING TO
AROUND 20 KT THIS AFTERNOON AND FRIDAY AFTERNOON...10 KT OR LESS
OTHERWISE.
TSTMS PSBL FRI EVE..THEN HIGH PRES BUILDS OVR THE AREA FOR THE
HOLIDAY WKND. NO PROBS FORESEEN FOR AVIATION.
&&
.MARINE...
SLY FLOW CONTINUES THROUGH EARLY NEXT WEEK. SLY FLOW GUSTING TO
AROUND 20 KT OVER THE MD PORTION OF THE BAY...WITH GUSTS TO AROUND
20 KT EXPECTED LATER THIS AFTERNOON...SMALL CRAFT ADVISORY IN AFFECT
FOR ALL WATERS UNTIL 6PM...FOR THE MAIN STEM OF THE CHESAPEAKE BAY
THEN UNTIL 5 AM.
SLY CHANNELING AGAIN TOMORROW WARRANTS ANOTHER SCA FOR THE MAIN STEM
OF THE MD BAY...NOON TO 8PM.
HOT HIGH PRES TO MOVE OVER THE WATERS FOR THE HOLIDAY WKND. WINDS
XPCTD TO RMN BLO SCA LVLS FRI NGT AND RIGHT THRU MEM DAY WKND.
NEXT PTNL FOR A FRONTAL PASSAGE NOW UNTIL NEXT WED.
&&
.TIDES/COASTAL FLOODING...
WITH A PROLONGED PERIOD OF SOUTHERLY WINDS...EXPECT WATER LEVELS
TO INCREASE TO AROUND 1.5 FT FOR THE HIGH TIDE CYCLE TONIGHT WHICH
IS PREFERRED ASTRONOMICALLY.
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. THEREFORE...WATER LEVELS WILL REMAIN ELEVATED...WITH THE
POTENTIAL FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ531>534-537-
539>541-543.
SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
535-536-538-542.
&&
UPDATE...GMS
PREV DISCUSSION...BAJ/WOODY!Hazardous weather outlook, May 26, 5:27 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 527 PM EDT THU MAY 26 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 527 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT MINOR COASTAL FLOODING IS EXPECTED AT THE MOST SENSITIVE SITES AROUND HIGH TIDE THROUGH TONIGHT ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE CHESAPEAKE BAY. SEE /WBCCFWLWX/ FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON...AND FOR THE MAIN STEM OF THE MD BAY INTO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT CONDITIONS WILL CONTINUE FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. THE THREAT FOR MINOR COASTAL FLOODING ACROSS THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THROUGH THIS WEEKEND. HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE BALTIMORE-WASHINGTON METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT ACTIVATION WILL BE POSSIBLE ON FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271030- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 527 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED TO THE NORTHERN VIRGINIA BLUE RIDGE...INCLUDING THE NORTHERN AND CENTRAL SHENANDOAH VALLEY UNTIL 9 PM THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EARLY EVENING AND MOVE EASTWARD. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT IN THE ALLEGANY HIGHLANDS. PLEASE RELAY ANY REPORTS OF STRONG WINDS...LARGE HAIL...OR DOWNED TREES TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 26, 4:49 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL FLINTSTONE 39.70N 78.57W
05/26/2011 M0.88 INCH ALLEGANY MD TRAINED SPOTTER
NICKEL SIZE HAIL IN FLINTSTONE MD
&&
EVENT NUMBER LWX1100733
KLWLocal storm report, May 26, 4:56 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG OLDTOWN 39.54N 78.61W
05/26/2011 ALLEGANY MD EMERGENCY MNGR
MUTIPLE TREES DOWN IN OLDTOWN
&&
EVENT NUMBER LWX1100734
JACKSONLocal storm report, May 26, 5:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 N NORTH BRANCH 39.60N 78.73W
05/26/2011 E1.00 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100735
WOODY!Special weather statement, May 26, 5:07 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 507 PM EDT THU MAY 26 2011 WVZ050-055-501-502-504-262130- HARDY WV-HAMPSHIRE WV-WESTERN GRANT WV-EASTERN GRANT WV- EASTERN MINERAL WV- 507 PM EDT THU MAY 26 2011 ...STRONG THUNDERSTORM TO AFFECT HARDY...HAMPSHIRE...WESTERN GRANT... EASTERN GRANT AND EASTERN MINERAL COUNTIES... AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF MARTIN...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE WILLIAMSPORT. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3935 7881 3913 7876 3909 7919 3929 7916 TIME...MOT...LOC 2107Z 259DEG 15KT 3919 7908 BJL
Local storm report, May 26, 5:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL KEYSER 39.44N 78.98W
05/26/2011 E0.75 INCH MINERAL WV PUBLIC
HAIL LASTED 4-5 MINUTES
&&
EVENT NUMBER LWX1100736
WOODY!Local storm report, May 26, 5:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
526 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 1 NW FOREST PARK 39.71N 78.31W
05/26/2011 E2.75 INCH WASHINGTON MD 911 CALL CENTER
&&
EVENT NUMBER LWX1100737
WOODY!The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:48 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 27 hr |
| May 26, 3:48 AM EDT | Small Craft Advisory | LWX | 19 hr | |
| May 26, 3:48 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| May 26, 3:51 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 39 min |
| May 26, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 62 min |
| May 26, 4:57 PM EDT | Flash Flood Warning | LWX | Highland | 2 hr |
| May 26, 5:16 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 59 min |
| May 26, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 51 min |
| May 26, 6:00 PM EDT | Special Weather Statement | LWX | Highland | 45 min |
| May 26, 6:09 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, City of Winchester | 32 min |
| May 26, 6:17 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 18 min |
| May 26, 6:21 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 39 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 59 min |
| May 26, 6:51 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 28 min |
| May 26, 2:47 PM EDT | Special Weather Statement | LWX | Jefferson | 28 min |
| May 26, 2:50 PM EDT | Special Weather Statement | LWX | Grant | 25 min |
| May 26, 3:03 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 42 min |
| May 26, 3:22 PM EDT | Special Weather Statement | LWX | Grant | 23 min |
| May 26, 3:40 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 65 min |
| May 26, 4:09 PM EDT | Flash Flood Warning | LWX | Grant, Mineral | 4 hr |
| May 26, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 38 min |
| May 26, 4:29 PM EDT | Tornado Warning | LWX | Hampshire, Mineral, Morgan | 31 min |
| May 26, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 49 min |
| May 26, 4:51 PM EDT | Tornado Warning | LWX | Morgan | 39 min |
| May 26, 4:55 PM EDT | Tornado Warning | LWX | Grant, Hampshire, Mineral | 35 min |
| May 26, 5:07 PM EDT | Special Weather Statement | LWX | Mineral | 23 min |
| May 26, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 22 min |
| May 26, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral, Morgan | 48 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 45 min |
| May 26, 6:40 PM EDT | Special Weather Statement | LWX | Jefferson | 65 min |
Nearby
Tornado Warnings in Virginia, 2011Tornado Warnings in West Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.